NEBSA Logo

Conferences - 2023 Conference Session Detail

NEBSA CONFERENCE PROGRAM 2023

Powered by ZOOM EVENTS

“EBS – The Road Ahead”

(All times are Eastern time zone)

This agenda is a draft and all sessions are subject to change.
 A final agenda will be published as we near the conference date.
Revised: January 26, 2023

 

WEDNESDAY FEBRUARY 22, 2023

1:00 pm – 1:15 pm

Welcome and Introductory Remarks, Presentation of and Thanks to Sponsors, Thanks to FAU for Zoom Events platform, Preview of Conference Schedule (Patrick Gossman) – 15 minutes

 

1:15 pm – 2:15 pm

KEYNOTE PRESENTATION: “From first galaxies to the atmospheres of Earth-sized worlds in our galaxy:  A New Era of Astronomy with the James Webb Telescope” by Dr. Nestor Espinoza – Astrophysicist and Assistant Astronomer at the Space Telescope Science Institute.  Dr. Espinoza will delve into the groundbreaking technology and unprecedented power of the James Webb Telescope which allows us to observe distant galaxies, study the atmospheres of exoplanets, and much more.  (Introduction by Patrick Gossman)
(45 minutes presentation/15 minutes for Q&A)

 

2:15 pm – 3:15 pm

SESSION:  EDUCATIONAL INITIATIVES – The bedrock of EBS has always been education.  Learn about how EBS licensees are using EBS capacity and lease revenues to advance important educational objectives.

Moderator:  David Wu, CTO, Santa Clara County Office of Education
Presenters:  Charmaine Smith, Innovative Technology Education Fund
                    Lynn Rejniak, The Source for Learning
                    Carol Klenow, Community Telecommunications Network
(45 minutes presentation/15 minutes for Q&A)

 

3:15 pm – 3:45 pm

Break/Sponsor Expo Floor Open – introduction by Joanne Julia – 30 minutes

 

3:45 pm – 4:30 pm

SESSION:  PROTECTING YOUR EBS LICENSE – EBS license renewals are no longer routine, and new Tribal and Auction licensees have strict performance deadlines.  Hear experts on EBS licensing and regulation provide “need to know” information on the EBS licensing landscape, Tribal Window, EBS Auction results, now-effective EBS renewal requirements and critical performance requirements for Tribal and Auction licensees.
 

Moderator:  Todd Gray, Partner, Gray Miller Persh LLP

Presenters:  Ed Lavergne, Senior Principal, Fish & Richardson P.C.

                      Mary O’Connor, Partner and General Counsel, Wilkinson Barker Knauer LLP

                      Evan Carb, Principal, Law Offices of Evan Carb PLLC

(45 minutes presentation/15 minutes for Q&A)

 

4:30 pm – 4:45 pm

Wrap-up and look ahead to tomorrow’s sessions (Patrick Gossman)

 

 

 

 

THURSDAY FEBRUARY 23, 2023

1:00 pm – 1:30 pm

GUEST PRESENTATION:

 

Communications Policy in a Divided Washington,” a conversation with Harold Furtchgott-Roth, former FCC Commissioner, Senior Fellow at the Hudson Institute, and founder of economic consulting firm Furtchgott-Roth Economic Enterprises.  Dr. Furtchgott-Roth and Dr. Patrick Gossman discuss the Washington scene, including FCC and Congressional priorities affecting education and broadband and the state of governance by a divided Congress and Administration.
(20 minutes presentation/10 minutes for Q&A)

 

1:30 pm – 2:30 pm

SESSION: PRIVATE NETWORKS – Private wireless networks are being deployed in communities unserved and underserved by broadband connectivity.  Learn more about the benefits, costs, options, and how your organization can provide wireless broadband connectivity to constituents of your community.
 

Moderator:  David Schmitt – Director of IT, Archdiocese of Los Angeles

Presenters:  Steve Rovarino, Business Development Manager, Kajeet

                       James Stewart, CTO, Utah Education and Telehealth Network

(45 minutes presentation/15 minutes for Q&A)

 

2:30 pm – 3:30 pm

SESSION:  EBS TRANSACTIONS AND VALUES – Following recent FCC rule changes, there has been an active market for EBS license sales, with several hundred licenses already changing hands.  Hear representatives of parties actively engaged in EBS transactions discuss the transactional environment for EBS licenses, valuation, strategy and pros/cons of selling.
 

Moderator:  Andreas Bitzarakis, Director of Broadband, Select Spectrum and Managing                                                             Member, Academia Spectrum

Presenters:  Carl Katerndahl, Chairman and CEO, WCO Spectrum

                      Paul Sinderbrand, Chief Strategy and Regulatory Affairs Officer, SoniqWave

                      Donna Balaguer, Principal, Fish & Richardson P.C.

(45 minutes presentation/15 minutes for Q&A)

 

3:30 pm – 4:00 pm

Break/Sponsor Expo Floor Open – Introduction by Joanne Julia – 30 minutes

 

4:00 pm – 5:15 pm

SESSION:  T-MOBILE Update - T-Mobile shares its thoughts on its 5G buildout, new generation educational use devices and service for EBS licensees, plans for supporting EBS licensees on license renewals, and support for education.
 

Moderator:  Patrick Gossman, Wayne State University

Presenters:  Paul McCarthy, Sr. Director, Spectrum Portfolio Management and Strategy

                      Brandon Bullis, Director, Spectrum Management Acquisitions/Leases

                      Amy Byerly, Spectrum Manager, Business Analysis

                      Dr. Angela Hemingway, Education Advisor

(60 minutes presentation/15 minutes for Q&A)

 

5:15 pm – 5:20 pm

Wrap-up and Thanks to Sponsors, Participants and Attendees (Patrick Gossman)

5 minutes

 

 

NEBSA recognizes and appreciates the generous support
of our sponsors who help make this event possible.

 

===== PLATINUM LEVEL SPONSOR =====

T-Mobile Logo

 

===== GOLD LEVEL SPONSORS =====

 

 

===== SILVER LEVEL SPONSORS =====

Fish Richardon Logo ITEF Logo Views On Learning Logo
   

 

===== BRONZE LEVEL SPONSORS =====